Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Wha causes muscle twitching?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5376 Questions
I am a crohn's patients who has been recently infected with chlostridium difficile. I am currently taking metronidazole 500mg three times daily for that. In addition, I had a blood test and everything seems to be fine but my vitamin D, and zinc seems to be low. Lately, I have been having muscle twitch on my left and right hip muscle. It usually occurs at night. But today, I've been having muscle twitch on my right side every hour so. My question is it from my medication, low nutrients, or stress ? Anything to be concerned about or have it checked out ?
Posted Sun, 23 Mar 2014 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 37 minutes later
Brief Answer: Ions deficiency is possible. Detailed Answer: Hello! Thank you for the query. Muscle twitching can be caused by ions deficiency (low Magnesium, Potassium, Calcium). As a Crohns patient you may have such deficiency as not everything is well absorbed. You should also know that with Crohns disease joints, skins or muscles inflammation due to autoimmune process are also possible. So if you have any joints swelling/redness with this muscle problem, you should consult your doctor or rheumatologist. I suggest you to try some Magnesium 400 mg with Potasium supplementation. This should help. If not, please have ions levels checked. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Follow-up: Wha causes muscle twitching? 1 hour later
My wife has osteosarce. Can I use that. Tx
Answered by Dr. Grzegorz Stanko 2 hours later
Brief Answer: . Detailed Answer: Well, if this medicine contains only calcium (never heard about such medicine), you should not use it. There should be Magnesium with Potassium medicine available without prescription. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor